Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 407, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 2:56 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 13, 2008, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Rogers County, OK, Tulsa County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 131956
SVRTSA
OKC131-143-132030-
/O.NEW.KTSA.SV.W.0407.080613T1956Z-080613T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 330 PM CDT
* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR SKIATOOK...MOVING EAST AT 33
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLLINSVILLE
AND OOLOGAH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3649 9569 3634 9567 3630 9600 3642 9601
3644 9593 3643 9582 3646 9582
TIME...MOT...LOC 1956Z 258DEG 29KT 3636 9597
$$1 follow-up statement
000
WWUS54 KTSA 132029
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT FRI JUN 13 2008
OKC131-143-132039-
/O.EXP.KTSA.SV.W.0407.000000T0000Z-080613T2030Z/
ROGERS OK-TULSA OK-
329 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TULSA AND WESTERN
ROGERS COUNTIES EXPIRES AT 330 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3649 9569 3634 9567 3630 9600 3642 9601
3644 9593 3643 9582 3646 9582
TIME...MOT...LOC 2029Z 258DEG 29KT 3641 9565
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 13, 2:21 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 221 PM CDT FRI JUN 13 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON. THIS ACTIVITY IS WELL NORTH OF THE COLD FRONT... WHICH HAS SAGGED SOUTHWARD AND LIES GENERALLY ALONG A LINE FROM NORMAN... TO OKMULGEE... TO SILOAM SPRINGS. VERY WARM... MOIST... AND UNSTABLE AIR LIES SOUTH OF THE FRONT. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP GENERALLY ALONG AND SOUTH OF THE FRONT THIS AFTERNOON AND SHOULD BE ONGOING BY THE FIRST PERIOD OF THIS FORECAST. PRECIPITATION WILL END ACROSS THE REGION OVERNIGHT AS HIGH PRESSURE ALOFT BUILDS FROM THE WEST. THIS HIGH PRESSURE WILL PROVIDE THE AREA WITH A HOT AND DRY WEEKEND. THE HEAT WILL EASE GOING INTO MONDAY. FOR THE UPCOMING WORK WEEK... TEMPERATURES ARE EXPECTED TO BE QUITE MILD... WITH BOTH MINIMUMS AND MAXIMUMS RUNNING SEVERAL DEGREES BELOW SEASONAL AVERAGES. THE FORECAST FOR MOST OF NEXT WEEK CONTINUES TO BE FOR THE UPPER HIGH TO RETROGRADE TO THE WEST FAR ENOUGH TO SITUATE EASTERN OKLAHOMA AND NORTHWEST ARKANSAS UNDER NORTHWEST FLOW ALOFT. THIS WILL OPEN THE DOOR FOR MCS ACTIVITY WHICH DEVELOPS TO OUR NORTHWEST DURING THE AFTERNOON TO MOVE SOUTHEASTWARD AND ACROSS THE FORECAST AREA... MOST LIKELY DURING THE LATE EVENING THROUGH MORNING HOURS. THUS... AT LEAST A SLIGHT CHANCE OF PRECIPITATION IS IN THE FORECAST FOR EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 91 72 92 / 50 0 10 20 FSM 69 92 69 94 / 60 0 10 10 MLC 71 91 72 93 / 40 0 10 10 BVO 60 89 68 92 / 40 0 10 20 FYV 64 86 63 88 / 60 0 10 10 BYV 65 86 65 88 / 70 0 10 10 MKO 67 89 70 90 / 60 0 10 10 MIO 59 91 69 89 / 40 0 10 20 F10 68 89 71 92 / 50 0 10 10 HHW 75 93 72 92 / 50 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....06
In the hours before
Special weather statement, Jun 13, 1:13 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 PM CDT FRI JUN 13 2008
OKZ055>058-131915-
CRAIG OK-NOWATA OK-OTTAWA OK-WASHINGTON OK-
113 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...NORTHERN OTTAWA...SOUTHERN NOWATA AND
WASHINGTON
AT 113 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF NOWATA...MOVING EAST AT 49 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...MIAMI...
COMMERCE...OTTAWA...QUAPAW...CARDIN...PICHER...CENTRALIA...HOLLOW...
PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3687 9466 3660 9579 3677 9586 3700 9516
3700 9471
TIME...MOT...LOC 1813Z 250DEG 43KT 3672 9572Special weather statement, Jun 13, 2:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT FRI JUN 13 2008
OKZ056>058-132015-
CRAIG OK-NOWATA OK-OTTAWA OK-
211 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL CRAIG...OTTAWA AND SOUTHEASTERN NOWATA
AT 211 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF PYRAMID CORNERS TO 21 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 31 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CENTRALIA...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3669 9462 3668 9487 3668 9500
3667 9500 3662 9567 3679 9552 3700 9464
TIME...MOT...LOC 1911Z 258DEG 27KT 3677 9516 3662 9560Special weather statement, Jun 13, 2:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT FRI JUN 13 2008
OKZ054-055-060-061-132015-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
249 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE AND
NORTHERN TULSA
AT 249 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF SKIATOOK...MOVING EAST AT 28 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...OOLOGAH...
SKIATOOK...COLLINSVILLE AND VERA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3651 9570 3638 9562 3630 9605 3639 9613
TIME...MOT...LOC 1949Z 251DEG 24KT 3635 9605The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Jun 13, 4:55 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 65 min |
| Jun 13, 5:19 AM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jun 13, 5:48 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 42 min |
| Jun 13, 6:29 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa | 61 min |
| Jun 13, 8:15 AM CDT | River Flood Warning | TSA | Muskogee | 42 hr |
| Jun 13, 1:13 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 62 min |
| Jun 13, 2:11 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 64 min |
| Jun 13, 2:28 PM CDT | River Flood Warning | TSA | Nowata | 24 hr |
| Jun 13, 2:49 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jun 13, 3:25 PM CDT | Special Weather Statement | TSA | Rogers | 65 min |
| Jun 13, 4:06 PM CDT | River Flood Warning | TSA | Ottawa | 22 hr |
| Jun 13, 4:15 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Jun 13, 4:28 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
| Jun 13, 5:10 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 65 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 58 min |
| Jun 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.